MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V437QR-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported on behalf of the customer, that when using a single use mechanical lithotriptor v, the handle stopped turning before the gallstone could be gripped firmly.The steering wheel could not turn forward or backward.The user pressed the unlock button and separated the basket from the handle, then removed the basket from the body.The therapeutic procedure (lithotripsy of bile duct stones) was completed with a similar device.There was a procedural delay of an unknown period of time to switch devices.There was no patient harm associated with the event.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation (lithotriptor withdrawn) was not confirmed.However, the basket was deformed, the tube sheath was buckled, and there was coil misalignment at the distal end of the insertion portion of the coil sheath.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the root cause could not be determined.However, the reported event was likely caused by the following mechanism: 1.Due to various factors such as the shape, numbers, hardness of the calculus, a force beyond the strength resistance was applied to the device during the lithotripsy.2.Due to the condition described above, the basket deformed, and a coil misalignment occurred in the coil sheath.3.The basket was temporarily incarcerated.As a result, the bml handle could not be operated.Moreover, buckling of the tube sheath likely occur during the handling the device.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not use this instrument for a calculus that is assumed impossible to be crushed by a lithotripter.The pipe or the basket wire may break, and part of this instrument may remain in the body.¿ ¿this instrument will deform and/or deteriorate by performing lithotripsy.When lithotripsy is repeated, it will deform and/or deteriorate furthermore.By such deformation and/or deterioration, calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body.If lithotripsy is required to be repeated in a single case, make sure to check each time that no abnormality is found in action and/or appearance (e.G.Basket wire cut or worn, tube sheath bent, notable coil sheath bent or gap etc.).Stop use when any abnormality is detected." ¿during lithotripsy, keep the portion from the coil sheath to the bml handle straight in line with the scope¿s biopsy valve, as much as possible.If not straight, the coil sheath may bend, calculus may not be crushed, and/or the instrument with calculus engaged may not be removed from the body.¿ ¿do not rotate the bml handle knob abruptly.This instrument may break, and/or calculus may not be crushed.Also, the instrument with calculus engaged may not be removed from the body.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18058628
Report Number9614641-2023-01648
Device Sequence Number15376794
Product Code LQC
UDI-Device Identifier04953170218415
UDI-Public04953170218415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBML-V437QR-30
Device Lot Number32K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-441 BML HANDLE V
Patient SexUnknown